MAUDE Adverse Event Report: INARI MEDICAL, INC. CLOTTRIEVER BOLD CATHETER; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION

INARI MEDICAL, INC. CLOTTRIEVER BOLD CATHETER; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Model Number 42-102
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pulmonary Embolism (1498)
Date of Event 08/10/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
The inari devices were discarded by the user facility and are not available for evaluation.The device identifiers were provided, and the lot history records were reviewed.There were no discrepancies or unusual findings.There was no report of any device malfunction.Based on the information reviewed, there is no evidence to indicate the presence of a potential quality issue with respect to manufacturing, design, or labeling.The case was reviewed by inari stryker medical affairs, who concluded that the patient's death was potentially the result of inadvertent clot embolism.Manufacturer reference #: (b)(4).
 
Event or Problem Description
A cancer patient presented to the emergency department with iliofemoral and inferior vena cava thrombus.The decision was made to use the clottriever bold catheter (ct bold) to clear the thrombus and restore flow.The patient also had a pre-existing pulmonary embolism that did not have a plan for treatment.The first pass with the ct bold yielded "white jelly type" clot.The second pass yielded the same thing.At this time, the patient deteriorated and experienced a loss in blood pressure and o2 saturation.It was presumed that clot may have embolized into the lungs.A code was called, and cardiopulmonary resuscitation was initiated.A faint pulse was obtained.Extracorporeal membrane oxygenation was brought in, but the patient was listed as "do not resuscitate".The patient expired on the table.

Brand Name
CLOTTRIEVER BOLD CATHETER
Common Device Name
PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Manufacturer (Section D)
INARI MEDICAL, INC.
6001 oak canyon
irvine CA 92618
Manufacturer (Section G)
INARI MEDICAL, INC.
6001 oak canyon
irvine CA 92618
Manufacturer Contact
james bennett
6001 oak canyon
irvine, CA 92618
9493744235
MDR Report Key23009680
Report Number3020347218-2025-00058
Device Sequence Number21453782
Product Code QEW
UDI-Device Identifier00810123710393
UDI-Public(01)00810123710393(17)270418(10)25040090
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K230494
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number42-102
Device Lot Number25040090
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2025
Initial Report FDA Received Date09/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Life Threatening;
Patient SexUnknown